Far Eastern Mathematical Journal

To content of the issue

Relations between conjectural eigenvalues of Hecke operators on submotives of Siegel varieties

D. Yu. Logachev

2012, issue 1, P. 60–85

There exist conjectural formulas of relations between $L$-functions of submotives of Shimura varieties and automorphic representations of the corresponding reductive groups, due to Langlands – Arthur. In the present paper these formulas are used in order to get explicit relations between eigenvalues of p-Hecke operators (generators of the p-Hecke algebra of $X$) on cohomology spaces of some of these submotives, for the case where $X$ is a Siegel variety. Hence, this result is conjectural as well: the methods related to counting points on reductions of $X$ using the Selberg trace formula are not used.
It turns out that the above relations are linear and their coefficients are polynomials in $p$ which satisfy a simple recurrence formula. The same result can be easily obtained for any Shimura variety.
This result is an intermediate step for the generalization of Kolyvagin's theorem of the finiteness of Tate – Shafarevich group of elliptic curves of analytic rank 0 and 1 over $\mathbb{Q}$, to the case of submotives of other Shimura varieties, particularly of Siegel varieties of genus 3, see [9].
The idea of the proof: on the one hand, the above formulas of Langlands – Arthur give us (conjectural) relations between Weil numbers of a submotive. On the other hand, the Satake map permits us to transform these relations between Weil numbers into relations between eigenvalues of $p$-Hecke operators on $X$.
The paper also contains a survey of some related questions, for example explicit finding of the Hecke polynomial for $X$, and (Appendix) tables for the cases $g=2,3$.

Siegel varieties, submotives, Hecke correspondences, Weil numbers, Satake map

Download the article (PDF-file)


[1] A. N. Andrianov, V. G. Zhuravlev, Modular forms and Hecke operators, (In Russian; English version: Andrianov A.N., Quadratic forms and Hecke operators. Springer, 1987), Moscow, 1990.
[2] J. Arthur, “Unipotent automorphic representations: conjectures”, Asterisque, 171-172 (1989), 13–71.
[3] J. Adams, J. F. Johnson, “Endoscopic groups and packets of non-tempered representations”, Compositio Math., 64 (1987), 271–309.
[4] D. Blasius, J. D. Rogawski, “Zeta functions of Shimura varieties”, Motives. Proc. of Symp. in Pure Math., 55:2 (1994), 525–571.
[5] O. Bultel, On the mod $\mathfrak{P}$-reduction of ordinary $CM$-points, Ph. D. thesis, Oxford, 1997.
[6] P. Deligne, “Travaux de Shimura”, Lect. Notes in Math., Seminaire Bourbaki 1970/71, Expose? 389, v. 244, 1971, 123–165.
[7] G. Faltings, Chai Ching-Li, Degeneration of abelian varieties, Springer, 1990.
[8] Jacobson, Lie algebras, v. 10, Interscience tracts in pure and applied mathematics, 1962.
[9] D. Logachev, “Reduction of a problem of finiteness of Tate – Shafarevich group to a result of Zagier type”, Far Eastern Math. Journal, 9:1-2 (2009), 105–130, arXiv: 0411346.
[10] Satake Ichiro, “Theory of spherical functions on reductive algebraic groups over p-adic fields”, Publ. IHES, 1963, 229–293.
[11] D. Vogan, G. Zuckerman, “Unitary representations with non-zero cohomology”, Compositio Math., 53 (1984), 51–90.

To content of the issue